Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 196, NWS Nashville, TN

August 20, 2016Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 20, 2016, 4:01 PM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2016, 4:01 PM CDT (21:01 UTC)
Expired
Aug 20, 2016, 4:30 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 46 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
566 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

701 
WUUS54 KOHX 202101
SVROHX
TNC149-187-202130-
/O.NEW.KOHX.SV.W.0196.160820T2101Z-160820T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT SAT AUG 20 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 430 PM CDT

* AT 401 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FRANKLIN...
  MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MURFREESBORO...FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE...
  NOLENSVILLE...WALTERHILL...EAGLEVILLE...TRIUNE AND ROCKVALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3575 8641 3575 8682 3595 8691 3599 8639
TIME...MOT...LOC 2101Z 251DEG 39KT 3587 8676 

HAIL...<.75IN
WIND...60MPH
 
$$

13
1 follow-up statement
239 
WWUS54 KOHX 202124
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT SAT AUG 20 2016

TNC187-202133-
/O.CAN.KOHX.SV.W.0196.000000T0000Z-160820T2130Z/
WILLIAMSON TN-
424 PM CDT SAT AUG 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILLIAMSON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS !** WEAKENED.
MOVED OUT OF WILLIAMSON COUNTY THEREFORE THE WARNING HAS BEEN
CANCELLED.

LAT...LON 3575 8641 3575 8660 3598 8658 3599 8639
TIME...MOT...LOC 2123Z 259DEG 37KT 3589 8649 

$$

TNC149-202130-
/O.CON.KOHX.SV.W.0196.000000T0000Z-160820T2130Z/
RUTHERFORD TN-
424 PM CDT SAT AUG 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WEST CENTRAL RUTHERFORD COUNTY...

AT 423 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MURFREESBORO... MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...SMYRNA...WALTERHILL AND ROCKVALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3575 8641 3575 8660 3598 8658 3599 8639
TIME...MOT...LOC 2123Z 259DEG 37KT 3589 8649 

HAIL...<.75IN
WIND...60MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:35 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 20, 2:35 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
235 PM CDT SAT AUG 20 2016

.DISCUSSION...

Scattered showers and a few strikes of lightning are present in the
CWA. This activity is associated with large scale Central US trough.
At the sfc cold front is expected to move through the area tomorrow
morning. Rain chances and cloud cover will decrease from northwest to
southeast. By the afternoon rain chances should be confined mainly
south of I-40 and the plateau counties. 12z models were a little
slower than the 00z runs with pushing the front through. People who
are outside doing late afternoon yard work tomorrow should begin to
feel a noticeable difference in humidity levels and a refreshing
northwest breeze. Our streak of days above 70 degrees still looks
like it will be broken tomorrow just before midnight leaving the
streak at 49 days.

Monday looks like a great way to start the work week with mostly
clear skies, highs in the upper 70s on the plateau and low 80s
elsewhere, and dew points in the upper 50s to lower 60s. Tuesday
looks like another nice day that will be a couple degrees warmer and
dew points temperatures that will begin to creep up again. Sfc high
that will be anchored over the KY, IN, and OH area by Monday morning
will slide east and be centered near the nation's capital on
Tuesday. Models begin to diverge a bit on Wednesday with the GFS
being more aggressive in regards to QPF. This is thanks in part to
the GFS skirting a shortwave disturbance across the area with
increased upper level moisture. Regardless, rain chances will return
on Wednesday and Thursday. GFS and ECMWF both have another front
moving into the CWA on Friday along with an associated rain
chance.

&&

.AVIATION...
18Z TAF DISCUSSION.

BNA/CKV/CSV...Surface map at 17Z shows a cold front almost to the
Mississippi River, with scattered showers moving across Middle &
West Tennessee ahead of the boundary. Ceilings have recovered to
VFR heights, and should stay that way until overnight and Sunday
morning as the front comes through and brings a swath of MVFR
ceilings. Showers will end from west to east tonight and tomorrow
morning as winds shift around to the NW.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  82  62  84  62 /  80  30   0   0  10
Clarksville    68  80  59  82  60 /  80  10   0   0  10
Crossville     68  77  57  79  58 /  80  60  10   0   0
Columbia       71  82  60  83  61 /  70  40   0   0  10
Lawrenceburg   71  81  61  83  61 /  70  50   0   0  10
Waverly        69  81  60  82  61 /  70  20   0   0  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......10/Reagan
AVIATION........08
Hazardous weather outlook, Aug 20, 5:03 AM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CDT SAT AUG 20 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-211015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
503 AM CDT SAT AUG 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SHAMBURGER

In the hours before

Special weather statement, Aug 20, 3:50 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT SAT AUG 20 2016

TNZ059>062-075-202115-
MARSHALL TN-RUTHERFORD TN-MAURY TN-WILLIAMSON TN-BEDFORD TN-
350 PM CDT SAT AUG 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RUTHERFORD...
WILLIAMSON...NORTHEASTERN MARSHALL...NORTHWESTERN BEDFORD AND
NORTHEASTERN MAURY COUNTIES UNTIL 415 PM CDT...

AT 350 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR THOMPSON'S STATION TO COLUMBIA. MOVEMENT
WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...COLUMBIA...SMYRNA...BRENTWOOD...
LA VERGNE...SPRING HILL...NOLENSVILLE...THOMPSON'S STATION...
CHAPEL HILL...EAGLEVILLE...I-65 EAST OF COLUMBIA...UNIONVILLE...
TRIUNE...LEIPERS FORK...ROCKVALE...THOMPSONS STATION AND ROVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3553 8715 3594 8701 3600 8670 3598 8667
      3597 8662 3598 8661 3599 8662 3601 8661
      3602 8659 3605 8643 3603 8640 3604 8639
      3552 8658
TIME...MOT...LOC 2050Z 263DEG 35KT 3588 8697 3561 8706

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:50 PM CDTSpecial Weather StatementOHXMaury, Williamson25 min
Aug 20, 4:37 PM CDTSpecial Weather StatementOHXCannon, Rutherford, Wilson23 min
Aug 20, 5:12 PM CDTAreal Flood AdvisoryOHXClay, Jackson, Macon, Overton, Putnam, Smith and 1 more3 hr
Aug 20, 6:09 PM CDTSpecial Weather StatementOHXWhite51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.